Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 21, 1992, 6:16 AM CDT for LeFlore County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 1992, 6:16 AM CDT (11:16 UTC)
- Expired
- Sep 21, 1992, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 11.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2527 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 211119 FFWFSM OKC079-211415- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 616 AM CDT MON SEP 21 1992 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 915 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...LE FLORE COUNTY THE FLASH FLOOD WARNING HAS BEEN EXTENDED. THUNDERSTORMS CONTINUE TO MOVE ACROSS LEFLORE COUNTY. THE ADDITIONAL HEAVY RAIN WILL CAUSE RAPID RUNOFF. AT 610 AM THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED IN THE WEST PART OF THE COUNTY...MOVING EAST AT 20 MPH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS... RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 4:02 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 21, 4:02 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 400 AM CDT MON SEP 21 1992 DECAYING CONVECTIVE COMPLEX OVR SERN OK THIS MRNG AND A FEW SCT STMS OVR NE. TOPS HV WARMED OVR THE LAST SVL HRS AND HV RCVD NO REPORTS OF SVR WX SO XPCT STMS TO CTN WEAKENING. SUBSIDENCE BHND INITIAL S/W WL LIMIT DEVELOPMENT OVR FA FOR NXT FEW HRS. RECOVERY OF ATMOS B4 NXT S/W PASSAGE IS QUESTIONABLE. WV LOOP INDICATES S/W OVR TX PNHNDL IS DROPPING ESE AND WL SLO EWD PROGRESSION OF DRYLN DRAPED NWRN OK. MRH AND STABILITY PROGS INDICATE DRYLN PSG DURING THE AFTN HRS WHCH WL LIMIT THE DEVELOPMENT OF STMS TDA. SERN ZONES WL HAVE BEST CHC OF SEEING REDEVELOPMENT OF SVR LATER TDA AND WL PLACE HIEST POPS IN THIS AREA. CDFNT DROPPING THRU NRN PLAINS BARRELS SWD AS NRN STRM S/W MVS INTO GRT LKS REGION. NWLY FLOW INCRS OVR FA AS LONGWAVE TROF MVS OVR ERN US. NWLY FLOW WL HELP DRIVE CDFNT SOUTH OF RED RVR BY TUES MRNG. DRYLN PSG AND S/W PSG WL SCOUR MOST OF THE LO LVL MOISTURE OVR NRN ZONES AND WL NOT MENTION ANY POPS WITH CDFNT PSG. WL LEAVE LO POPS IN SE WHR INSTABILITY AXIS RMNS THRU PD. NOT XPCTG AS MUCH CLD CVR AS MRH PROGS ARE INDICATING TDA AS MOIST AXIS HAS SHIFTED EWD WITH BTR H8 FLOW. DUE TO SOME DOWNSLOPE COMPOENT AFT DRYLN PSG AND LESS CLD CVR WL GO CLSR TO WARMER FPC NUMBERS OVR WRN AND NRN ZONES. MORE WIDESPREAD RW/TRW AND CLDS WL KEEP TEMPS IN SE ZONES CLSR TO FWC VALUES. BULK OF COLDER AIR ASSOC WITH PSG OF CDFNT RMNS NORTH AND EAST OF FA. SRLY FLOW RETURNS TO NRN PLAINS BY 60HRS...THERE4 WL NOT GO QUITE AS COOL AS FWC IS INDICATING IN LATER PDS...BUT STILL WL GO A CAT BLO FPC VALUES SINCE FRNT WL ACTUAL PUSH SOUTH OF OK. 07 TUL 8(7/62/81 310 MLC 86/67/84 530 BVO 86/58/79 310 IDB 88/69/86 652 .OK...NONE.
In the hours before
Special weather statement, Sep 21, 1:45 AM CDT, 4 hours 31 minutes before
OKZ026>034-210745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 146 AM CDT MON SEP 21 1992 ...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR MOST OF NORTHEAST OKLAHOMA UNTIL 400 AM CDT... SCATTERED STRONG THUNDERSTORMS CONTINUED OVER PARTS OF NORTHEAST OKLAHOMA EARLY THIS MORNING. A 145 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA SHOWED THE THUNDERSTORMS OVER NOWATA...CRAIG AND OTTAWA COUNTIES TO THE NORTH OF A LINE FROM THE CITY NOWATA TO FAIRLAND. BRIEF HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. SOME LOCALIZED FLOODING IS ALSO POSSIBLE IN LOW LYING AREAS. MOVEMENT OF THE STORMS WAS TO THE EAST NORTHEAST AT 20 MPH. NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF SOUTHEAST AND EAST CENTRAL OKLAHOMA. RADAR INDICATED A SOLID AREA OF LIGHT TO MODERATE RAIN OVER THAT PART OF OKLAHOMA SOUTH AND EAST OF A LINE FROM 5 MILES SOUTH OF MCALESTER TO WILBURTON TO STILWELL. LOCALIZED HEAVY RAINS ARE POSSIBLE IN THE SOUTHEAST OKLAHOMA COUNTIES OF SOUTHERN PITTSBURG...EASTERN HASKELL...AND EASTERN LATIMER UNTIL AROUND 3 AM. MOVEMENT OF THE PRECIPITATION WAS TO THE NORTHEAST AT 25 MPH. BE READY FO(R QUICK ACTION IF FLASH FLOODING IS OBSERVED OR A WARNING IS ISSUED. MOTORISTS ARE URGED TO NEVER DRIVE THROUGH WATER OF AN UNKNOWN DEPTH.
Special weather statement, Sep 21, 3:09 AM CDT, 3 hours 7 minutes before
OKZ026>034-210900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 300 AM CDT MON SEP 21 1992 ...SEVERE THUNDERSTORM WATCH #854 HAS BEEN CANCELLED... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED OVER PORTIONS OF NORTHEAST OKLAHOMA EARLY THIS MORNING. THE ACTIVITY WAS LOCATED OVER NOWATA...CRAIG AND OTTAWA COUNTIES...TO THE NORTH OF A LINE FROM THE CITY NOWATA TO FAIRLAND. THE STORMS HAVE DECREASED IN AREAL COVERAGE SINCE 200 AM AND ARE EXPECTED TO CONTINUE THIS TREND. THE STORMS CONTINUE TO TRACK OVER AREAS WHICH HAVE RECEIVED HEAVY RAINFALL EARLIER THIS MORNING AND AS A RESULT LOCALIZED LOW LAND FLOODING IS POSSIBLE. MOVEMENT OF THESE THUNDERSTORMS WAS EAST AT 15 TO 20 MILES AN HOUR. MORE NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF SOUTHEAST AND EAST CENTRAL OKLAHOMA. A SOLID AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WAS OVER THAT PART OF OKLAHOMA SOUTH AND EAST OF A LINE FROM POTEAU TO CLAYTON AND NORTH OF A LINE FROM IDABEL TO SMITHVILLE. BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND WIND GUST UP TO 40 MILES AN HOUR ARE POSSIBLE. RAIN AND THUNDERSTORMS ARE EXPECTED TO CONTINUE UNTIL AROUND 500 AM. MOVEMENT OF THE PRECIPITATION WAS EAST AT 25 MPH. THERE HAS BEEN AN OVERALL WEAKENING TREND WITH ALL SHOWER AND THUNDERSTORM ACTIVITY OVER EASTERN OKLAHOMA. AS A RESULT THE THUNDERSTORM WATCH ISSUED SUNDAY NIGHT AND EARLY THIS MORNING FOR PORTIONS OF EASTERN OKLAHOMA HAS BEEN CANCELLED. LOCALIZED FLOODING IS STILL POSSIBLE OVER SOUTHEAST OKLAHOMA. BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR A WARNING IS ISSUED. MOTORISTS ARE URGED TO NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH OR WATER FLOWING OVER THE ROADWAY.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 52 min |
| Sep 20, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 48 min |
| Sep 20, 9:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 45 min |
| Sep 20, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 57 min |
| Sep 21, 12:12 AM CDT | Flash Flood Warning | TSA | LeFlore | 6 hr |
| Sep 21, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 46 min |
| Sep 21, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
| Sep 21, 5:30 PM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.